Alert archive / California / Wind Advisories in 2010

Wind Advisory 49, NWS Los Angeles, CA

August 29, 2010

NWS Los Angeles, CA issued this wind advisory at Aug 29, 2010, 8:30 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2010, 8:30 PM PDT (03:30 UTC)
Expired
Aug 30, 2010, 3:00 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS76 KLOX 300330
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT SUN AUG 29 2010

CAZ039-052-301000-
/O.NEW.KLOX.WI.Y.0049.100830T0330Z-100830T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
830 PM PDT SUN AUG 29 2010

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 3 AM PDT MONDAY AND INCLUDES THE SANTA YNEZ
MOUNTAIN RANGE.

* TIMING: STRONG NORTHWEST TO NORTH SUNDOWNER WINDS HAVE DEVELOPED
  OVER THE AREA THIS EVENING...AND THESE STRONG WINDS WILL
  CONTINUE THROUGH EARLY MONDAY MORNING.

* WINDS: AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH LOCAL
  GUSTS TO 45 TO 50 MPH WILL OCCUR THROUGH EARLY MONDAY MORNING.
  THESE WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND
  CANYONS OF THE SANTA YNEZ RANGE FROM SANTA BARBARA WEST TO THE
  GAVIOTA PASS.

* IMPACTS: SUDDEN STRONG AND GUSTY CROSS WINDS MAY OCCUR ON
  HIGHWAYS 101 AND 154 IN SOUTHERN SANTA BARBARA COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
1 follow-up statement
241 
WWUS76 KLOX 300957
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
257 AM PDT MON AUG 30 2010


CAZ039-052-301100-
/O.EXP.KLOX.WI.Y.0049.000000T0000Z-100830T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
257 AM PDT MON AUG 30 2010

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS FOR THE
SANTA YNEZ MOUNTAIN RANGE AND THE PASSES AND CANYONS OF THE SANTA
BARBARA SOUTH COAST. 

$$

CAK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 29, 5:00 PM PDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 29, 5:00 PM PDT, 3 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 PM PDT SUN AUG 29 2010

...UPDATED AVIATION SECTION...

.SYNOPSIS...

HIGH PRESSURE WILL GRADUALLY BUILD IN THROUGH THE WEEK...BRINGING A
WARMING TREND TO THE AREA. NIGHT THROUGH MORNING LOW CLOUDS WILL
RETREAT AS A RESULT...GRADUALLY BECOMING CONFINED TO THE COAST.

&&

.SHORT TERM (TODAY-WED)...OVERALL...12Z MODELS IN PRETTY GOOD
AGREEMENT WITH THE SYNOPTIC PATTERN THROUGH THE PERIOD. AT UPPER
LEVELS...H5 HEIGHTS INCREASE THROUGH THE PERIOD AS THE UPPER TROUGH
OVER THE WEST COAST LIFTS NORTHEASTWARD...WITH A RIDGE ESTABLISHING
ALONG THE WEST COAST BY WEDNESDAY. NEAR THE SURFACE...ONSHORE FLOW
WEAKENS THROUGH THE PERIOD..WITH SOME WEAK OFFSHORE FLOW POSSIBLE
BY WEDNESDAY MORNING.

WITH THIS PATTERN...MAIN FORECAST CHALLENGES WILL BE TEMPS AND THE
MARINE LAYER. THE COVERAGE AND DEPTH OF THE MARINE LAYER IS A RATHER
LOW CONFIDENCE FORECAST THROUGH THE PERIOD. WITH THE RISING HEIGHTS
EXPECT THE INVERSION TO BECOME MORE SHALLOW BUT STRONGER. SO...THERE
SHOULD BE AT LEAST SOME MARINE LAYER PRESENCE ALONG THE COASTAL PLAIN
DURING THE NIGHT/MORNING HOURS. EXPECT GREATEST INLAND PENETRATION
TONIGHT...WITH LESS INLAND EXTENT THROUGH WEDNESDAY MORNING. AS
FOR TEMPS...EXPECT A WARMING TREND THROUGH WEDNESDAY WITH THE MOST
NOTICEABLE WARMING AWAY FROM THE COAST. OVERALL...FOLLOWED MOS
NUMBERS PRETTY CLOSE FOR AFTERNOON HIGHS. HOWEVER...LOCAL TEMP
STUDY DATA INDICATES THE POTENTIAL FOR SIGNIFICANTLY WARMER TEMPS
ON TUESDAY AND WEDNESDAY. WILL NOT BITE ON THIS WARMER POSSIBILITY
JUST YET...BUT THE POTENTIAL IS THERE.

.LONG TERM (THU-SUN)...FOR THE EXTENDED...MODELS IN PRETTY GOOD
AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...RIDGE PEAKS IN
STRENGTH OVER THE SOUTHWEST ON THURSDAY THEN GRADUALLY WEAKENS AS
AN UPPER TROUGH/LOW DEVELOPS OVER THE PACIFIC NORTHWEST. NEAR THE
SURFACE...THE WEAK OFFSHORE MORNING FLOW WILL PREVAIL ON THURSDAY...
THEN ONSHORE FLOW WILL GRADUALLY INCREASE THROUGH THE WEEKEND.

FORECAST WISE...WILL EXPECT SOMEWHAT MINIMAL STRATUS COVERAGE WITH
STRATUS MAINLY CONFINED TO THE COASTAL PLAIN. AS FOR TEMPS...THURSDAY
SHOULD BE THE WARMEST DAY WITH SOME COOLING POSSIBLE INTO THE
WEEKEND. AS MENTIONED IN THE SHORT TERM DISCUSSION...LOCAL TEMP
STUDY DATA INDICATES A WARMER DAY ON THURSDAY THAN MOS NUMBERS. ALSO
ON THURSDAY THE FLOW MAY BE CONDUCIVE FOR ANOTHER INTRUSION OF SOME
MONSOON MOISTURE INTO THE AREA AS FLOW TURNS SOUTHEASTERLY. MUCH TOO
EARLY TO ENTERTAIN ANY SORT OF MONSOON CLOUDS/POPS...BUT WILL
MONITOR THE SITUATION CLOSELY.

&&

.AVIATION...30/0000Z.

AT TERMINALS NORTH OF POINT CONCEPTION...IFR TO MVFR CONDITIONS WILL
SPREAD INTO THE COASTAL TERMINALS THROUGH 08Z TONIGHT...WITH A
CHANCE OF CONDITIONS ARRIVING TWO HOURS EARLIER. THERE IS A CHANCE
OF CONDITIONS DETERIORATING TO VLIFR TO LIFR AFTER 10Z TONIGHT. AT
KPRB...THERE IS A CHANCE OF VLIFR TO LIFR CONDITIONS AFTER 10Z
TONIGHT.

AT COASTAL AND VALLEY TERMINALS SOUTH OF POINT CONCEPTION...VFR
CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z TONIGHT...THEN MVFR
CONDITIONS WILL SPREAD IN THROUGH 14Z MONDAY. THERE IS A CHANCE THAT
CEILINGS COULD BE ABOUT 1000 FEET LOWER...IN THE IFR TO LOW MVFR
CATEGORY. VFR CONDITIONS SHOULD DEVELOP BETWEEN 16Z AND 20Z MONDAY.

KLAX...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z
TONIGHT...THEN MVFR CONDITIONS WILL SPREAD IN BETWEEN 08Z AND 12Z
TONIGHT. VFR CONDITIONS SHOULD DEVELOP BETWEEN 18Z AND 20Z MONDAY.

KBUR...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 11Z MONDAY
TONIGHT...THEN MVFR CONDITIONS SHOULD SPREAD IN BETWEEN 12Z AND 14Z
MONDAY. THERE IS A 40 PERCENT CHANCE THAT CEILINGS COULD BE
LOWER...IN THE IFR CATEGORY. VFR CONDITIONS SHOULD DEVELOP AROUND
16Z MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...THOMPSON
AVIATION...HALL
SYNOPSIS...MEIER

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.